Parameterized Complexity in Multiple-Interval Graphs: Partition, Separation, Irredundancy

  • Minghui Jiang
  • Yong Zhang
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6842)

Abstract

We present new results on the parameterized complexities of k- Vertex Clique Partition and k-Separating Vertices in multiple-interval graphs and their complements, and present a very simple alternative proof of the W[1]-hardness of k-Irredundant Set in general graphs.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bar-Yehuda, R., Halldórsson, M.M., Naor, J., Shachnai, H., Shapira, I.: Scheduling split intervals. SIAM Journal on Computing 36, 1–15 (2006)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Butman, A., Hermelin, D., Lewenstein, M., Rawitz, D.: Optimization problems in multiple-interval graphs. ACM Transactions on Algorithms 6, 40 (2010)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Cesati, M.: Perfect Code is W[1]-complete. Information Processing Letters 81, 163–168 (2002)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Chen, Z., Fu, B., Jiang, M., Zhu, B.: On recovering syntenic blocks from comparative maps. Journal of Combinatorial Optimization 18, 307–318 (2009)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Downey, R.G., Fellows, M.R.: Fixed-parameter tractability and completeness. Congressus Numerantium 87, 161–187 (1992)MathSciNetMATHGoogle Scholar
  6. 6.
    Downey, R.G., Fellows, M.R.: Fixed-parameter tractability and completeness II: on completeness for W[1]. Theoretical Computer Science 141, 109–131 (1995)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Downey, R.G., Fellows, M.R.: Parameterized Complexity. Springer, Heidelberg (1999)CrossRefMATHGoogle Scholar
  8. 8.
    Downey, R.G., Fellows, M.R., Raman, V.: The complexity of irredundant sets parameterized by size. Discrete Applied Mathematics 100, 155–167 (2000)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Fellows, M.R., Hermelin, D., Rosamond, F., Vialette, S.: On the parameterized complexity of multiple-interval graph problems. Theoretical Computer Science 410, 53–61 (2009)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Garey, M.R., Johnson, D.S.: Computers and Intractability: A Guide to the Theory of NP-Completeness. W. H. Freeman and Company, New York (1979)MATHGoogle Scholar
  11. 11.
    Garey, M.R., Johnson, D.S., Miller, G.L., Papadimitriou, C.H.: The complexity of coloring circular arcs and chords. SIAM Journal on Algebraic and Discrete Methods 1, 216–227 (1980)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Garey, M.R., Johnson, D.S., Stockmeyer, L.: Some simplified NP-complete graph problems. Theoretical Computer Science 1, 237–267 (1976)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Gramm, J., Guo, J., Hüffner, F., Niedermeier, R.: Data reduction and exact algorithms for clique cover. ACM Journal of Experimental Algorithmics 13, 2.2 (2009)MathSciNetMATHGoogle Scholar
  14. 14.
    Griggs, J.R.: Extremal values of the interval number of a graph, II. Discrete Mathematics 28, 37–47 (1979)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Jiang, M.: Approximation algorithms for predicting RNA secondary structures with arbitrary pseudoknots. IEEE/ACM Transactions on Computational Biology and Bioinformatics 7, 323–332 (2010)CrossRefGoogle Scholar
  16. 16.
    Jiang, M.: On the parameterized complexity of some optimization problems related to multiple-interval graphs. Theoretical Computer Science 411, 4253–4262 (2010)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Jiang, M.: Recognizing d-interval graphs and d-track interval graphs. In: Lee, D.-T., Chen, D.Z., Ying, S. (eds.) FAW 2010. LNCS, vol. 6213, pp. 160–171. Springer, Heidelberg (2010)CrossRefGoogle Scholar
  18. 18.
    Jiang, M., Zhang, Y.: Parameterized complexity in multiple-interval graphs: domination. submitted (2011)Google Scholar
  19. 19.
    Marx, D.: Parameterized graph separation problems. In: Proceedings of the 1st International Workshop on Parameterized and Exact Computation, pp. 71–82 (2004)Google Scholar
  20. 20.
    Roberts, F.S.: Graph Theory and Its Applications to Problems of Society. SIAM, Philadelphia (1987)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Minghui Jiang
    • 1
  • Yong Zhang
    • 2
  1. 1.Department of Computer ScienceUtah State UniversityLoganUSA
  2. 2.Department of Computer ScienceKutztown University of PAKutztownUSA

Personalised recommendations